Cyclic Vomiting Syndrome Message Board
Register Calendar Latest Topics
 
 
 


Reply
  Author   Comment  
Cdiddles

Registered:
Posts: 2
Reply with quote  #1 
I'm almost 30 and have been smoking on and off since I was 14. Recently I've picked it back up heavily and smoke a gram a day or more. It should also be noted that I am 5 ' 2 115 and have mild to moderate anxiety. I have always had a weak stomach.. for alcohol.. for smells.. during pregnancy I was sick for 22 weeks, and all throughout labor.. my mom has always had what she refers to as "sick headaches" and my granddad gets them too. "Episodes" they call them. Well recently.. spaced about 8 weeks apart I've had serious bouts of nausea and vomiting that occurred when I was traveling to my hometown with my fiancé to look at wedding venues, and again at easter when returning to my home town. Both times I tried smoking to help it.. but I don't believe it did anything to help. Both times this occurred was during menstruation. This nausea was so bad and recurrent every 20 to 30 mins I would try to close my eyes and then the nausea would hit like a wave again. I also felt like my anxiety was through the roof during the attack. It really does feel like the nausea that comes with morning sickness but it has been proven that I'm not pregnant. I'm not sure if what's going on but it's very concerning to me.. I'm writing down when it happens and how long but I just don't know if its stress related, hormone related, or THC related. Help
0
wynnak

Avatar / Picture

Registered:
Posts: 489
Reply with quote  #2 
CVS vs CHS is a hot topic right now. Most doctors will tell you right off it is CHS since you use. They will suggest you stop for a bit to see if it makes a difference. Are you and your care team looking at other options for the nausea? Most people are only ever told about Zofran, Phenergan and the like.. But there are quite a few options if that did not work for you.

With Migraines, and migraine variants, there can be an issue with motion sickness. I would look into that as well as the hormones. Hormones and stress can both affect migraines and CVS. I would suggest the log. That was always our first line of defense for tracking and charting to help find triggers. Once we found triggers, we were able to better combat what was happening. Let us know how it goes.

__________________
Blynda
Message Board Moderator
Monthly Support Call Moderator
0
cableguy

Registered:
Posts: 21
Reply with quote  #3 
After dealing with CVS and the many visits to the ER I recently moved and when I hit the ER for the first time a doctor sort of got in my ass and said it was because I smoked weed. I told him no this isnt new. Had it when I didnt smoke. Recently without medication I went into remission for 4 years. Now it backs with a fury and I have to deal with this moron in the ER. If you never quit then I say you owe it to yourself to quit and see if it works. Weed has never really stopped an episode for me. Helps with the nausea. Good luck
0
wynnak

Avatar / Picture

Registered:
Posts: 489
Reply with quote  #4 
It's one of the reasons we try to not go to the ER. The treatment in the ER regardless of condition, is awful. We go for IV hydration. Once I told the ER he had been vomiting for days and left it at that. But we can get away with that since a lot of his records are at another hospital. The doctor never saw inhis file that he does have an extensive history. The problem is the pain meds. It throws them into defensive mode. Their license is on the line because of the opioid epidemic. I see a lot of people not seeing a doctor routinely for CVS care. Mainly using the ER. I will try and talk you into seeking consistent care. You may get the same thing as you look for a care provider, but you can change that doctor.
__________________
Blynda
Message Board Moderator
Monthly Support Call Moderator
0
jesssehz

Registered:
Posts: 4
Reply with quote  #5 
Hi Cdiddles,

It's amazing to read this because it's exactly what I have been experiencing since December! I am 23, smoked daily basically since I was 16 with some on and off periods, and last December I had my first vomiting episode.  I went to the ER, got an IV, it lasted a few more days and I was better.  Then two months later on my period it happened again, and two months later again, then one month later (all on my period, the 1-3 day) and I would be sick for 4-6 days, always in the morning 8-9 AM and somehow feeling better if I could just fall asleep and wake up again between 4-9pm.

Well I saw an OBGYN who recommended I start using continuous birth control, basically stopping my period by skipping the off week that you usually use to bleed and just starting the next round of pills/patch/ring/etc.  I've only done it for the last month and a half but I haven't yet had an episode since I stopped my period by taking the pill continuously!  Maybe try this.  Another thing I have started is meditation, I meditate for the first 30 minutes of my morning using youtube videos and that has led me to be more relaxed and deal with the stress that might have been contributing to my episodes.  I hope this helps!
0
ginny

Moderator
Registered:
Posts: 4,355
Reply with quote  #6 
Thank you for the helpful reply.  The menstrual cycle is one of the most common triggers for an episode.  Can you share the name of the BC that is working for you?  Some forms seem to be better for those with CVS than others forms.

I am happy you have found the answer to helping to stop your episodes.

We are told that deep sleep, 3 hours or longer, is important to "reset" the brain and needed to end the cycle. 

__________________
ginny CVSA Moderator
0
jesssehz

Registered:
Posts: 4
Reply with quote  #7 
Of course Ginny-

I have been taking Ocella, which is the generic form of Yazmin.  I read somewhere on this forum that Yazmin was particularly helpful for CVS, and taking it continuously and stopping my cycle seems to have done the trick.  My OBGYN seems to think that all BC's will have the same effect as long as they are taken continuously and I will be switching to the Nuva Ring soon (since it's every 3 weeks instead of daily, easier to manage for me) and I'll update if that makes the episodes come back or not.
0
ginny

Moderator
Registered:
Posts: 4,355
Reply with quote  #8 
That is interesting.  My daughter was the first to try to prevent CVS cycles with Yasmin and at the time, several others also had good luck.  No other BC med helped and her gyn said that Yasmin has a "different" form of progesterone and would work better with her symptoms.

Please let us know how things go with the novo ring.  Best of luck.

__________________
ginny CVSA Moderator
0
Cdiddles

Registered:
Posts: 2
Reply with quote  #9 
I have the IUD (skyla) and have had it for over a year and a half. I was never able to stick to the routine of taking a pill and almost every single one of them came with weeks and weeks of nausea in hopes that my body would eventually "get used" to the hormone levels. No thanks. The IUD works differently than a pill if I understand correctly it releases hormoes on a curve getting weaker and weaker as the IUD reaches its maximum insertion time. Mine being 3 years. I'm not really sure if the IUD has anything at all to do with my episodes. I'm not a nurse but I have some medical field background and it honestly feels like my cortisol is through the roof during an attack. And I totally agree with Ginny I feel like if i could just sleep I would be ok when I woke up. Ugh. Life....
0
Previous Topic | Next Topic
Print
Reply

Quick Navigation:

Easily create a Forum Website with Website Toolbox.